stat counter

Friday, February 05, 2016

My muse has deserted me on this leg of the trip

I  have trouble posting when  my muse disappears, and that  is the case now.  Despite what most folks may think, there are times when I have nothing to say. Usually  that doesn't stop me from talking, as Mr. G would be only too happy to tell you, but writing is another story. 

 Maybe  I'm preoccupied knowing that next Wednesday I'll once more  be hooked up in the infusion  room receiving more chemo and this time next week I'll  be tethered to the portable chemo pump again. This leg of the journey  through life is just  a bit difficult, but I'm going to try to keep my thoughts lofty in order to keep the fearsome Laistrygonians, and the Cyclops, and the angry Poseidon  of the chemo treatment at bay and not let them raise up before me. So tonight,  to close out this week of freedom,   I'll  share one of my favorite poems,  Ithaca written by C.P. Cavafy,  and read in English by Sean Connery.  Enjoy.



2 comments:

Rick Watson said...

I wrote about that poem recently. It is a beautiful piece. I'm sorry you're having to endure all this stuff. I wish there was some way we could help you carry the load.
When Jilda was taking those infusions and she'd be deathly ill for days, I felt helpless. I'd fetch meds and ginger ale but that seemed so insignificant.
We both think about you a lot and it is our intention that you get through this stronger than.
R

Grace Smith said...

Thanks, Rick. I converted the meditations on the CD Jilda sent me to MP3 files and uploaded them to my Kindle so I can play them when I'm in all hooked up in the infusion chair. That does help me stay relaxed, and I think the yoga classes help a lot, too. So y'all are helping. I was fortunate in that I didn't have too bad a time during chemo the first go-round. It was a little rougher during round 2 with the chemo-radiation, but I'm hoping this round won't be too bad. I know quite a few people who got really ill like Jilda did, but my oncologist seems pretty much on top of things. If she sees a bad reaction like the mouth sores I got during the second round she either cuts back the dosage or takes me off for a few days.